MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 27"(70CM) 4-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 27"(70CM) 4-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y315H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device batch qhmcsz, y315h and no non-conformances were identified.Additional information was requested, and the following was obtained: could you please confirm how many sutures presented the issue of breakage during the animal surgery procedure? did this event happened in more than one procedure? if yes, how many procedures and how many devices in each procedure? could you please confirm if the device is available for return? i was doing a surgery and tying a knot and when i put the appropriate amount of pressure on the suture material it broke.So then i started to just test the suture material i had left and with light pull it broke.Not at all what i expected.I opened another pack it was also defective and broke too easily.So i stopped opening packs went to a different suture entirely like pds and finish the surgery.I have not used the product since.I then tried another lot of 4-0 monocryl and it handled properly.Events were submitted via 2210968-2021-01554.
 
Event or Problem Description
It was reported by vet that the animal underwent an animal procedure on unknown date and the suture was used.During use or tying a knot, the suture was breaking too easily when the appropriate amount of pressure on the suture material was placed.Another type of suture was used to complete the procedure.

Brand Name
MONOCRYL SUTURE 27"(70CM) 4-0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11345032
Report Number2210968-2021-01559
Device Sequence Number11632592
Product Code GAN
UDI-Device Identifier10705031058729
UDI-Public10705031058729
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberY315H
Device Catalogue NumberY315H
Device Lot NumberQHMCSZ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2021
Initial Report FDA Received Date02/18/2021
Patient Sequence Number1